MAUDE Adverse Event Report: COOK INC TURBO-JECT TRIPLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT TRIPLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number G55887
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per the initial reporter, the device will not be returned.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It has been reported by the customer that a turbo-ject triple lumen peripherally inserted central venous catheter set was placed on (b)(6) 2018 in the left upper limb of the patient.After placement of the device it was noticed on (b)(6) 2018 that leaking was observed in two of the lumens.The device was then removed and replaced.Reported pre-existing condition included a hepatic abscess.Additional information regarding the event have been requested.A response has not been provided by the customer at the time of this report.
 
Additional Manufacturer Narrative
Device evaluation: the complaint device was not returned; therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.Investigation: a document-based investigation reviewed the following: complaint history, device history record, drawing, instructions for use, manufacturing instructions, and quality control specifications a review of the current versions governing the manufacturing and quality controls was done.This review found that current process and quality inspection checks are in place to ensure the functionally and device integrity prior to shipment.No specific issue with this documentation that may have contributed to this failure mode was found, and the complaint devices were found to be manufactured within specification.A review of the device history record of the finished product and subassembly show no nonconforming events.A complaint history search revealed that there were no other reported complaints for this lot number.A review of the products instruction for use provides information for end users related to this failure mode.Conclusion: based on the information provided, no product returned, and the results of our investigation, a definitive root cause could not be determined.Per the [quality engineering] risk assessment, no further action is required.We have notified the appropriate personnel of this event.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
No new event description information to report at this time.

Brand Name
TURBO-JECT TRIPLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8248590
Report Number1820334-2019-00020
Device Sequence Number1593562
Product Code LJS
UDI-Device Identifier00827002558878
UDI-Public(01)00827002558878(17)200323(10)8690087
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2020
Device Model NumberG55887
Device Catalogue NumberUPICTS-6.0-CT-NT-1110
Device Lot Number8690087
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/18/2018
Supplement Date Received by Manufacturer02/12/2019
Initial Report FDA Received Date01/15/2019
Supplement Report FDA Received Date03/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR